rebif & hair loss

A board to discuss the Multiple Sclerosis modifying drug Rebif

rebif & hair loss

Postby MarissaRae » Wed Sep 14, 2011 6:08 pm

i was diagnosed june 1, 2011 & im in my 3rd month of rebif.. & ive been noticing my hair has been getting VERY thin on the top ]: im only 24 & im NOT okay with this! what can i do to help to help stop this? i have a dr appointment @ the end of the month. i really would like to stay on rebif because im used to it & dont want to have to get used to something else all over again. any suggestions? or anyone who has experienced this? does it get better? or is changing meds gonna be the only solution?
MarissaRae
Newbie
 
Posts: 2
Joined: Wed Sep 14, 2011 5:56 pm

Advertisement

Re: rebif & hair loss

Postby Alexandra » Fri Sep 16, 2011 2:20 am

I had the same problems on Avonex and Betaferon. However, the hair fall reduces after about 4-6 months. My doctor changed my multivitamin to one that has iron too and prescribed me an anti hair fall product from the market, from pharmacies (Vichy). It did help.
User avatar
Alexandra
Family Member
 
Posts: 46
Joined: Fri Feb 05, 2010 4:00 pm

Re: rebif & hair loss

Postby MarissaRae » Fri Sep 16, 2011 2:26 am

did the hair that was lost grow back?? I'm noticing the hair loss mostly in the front it's very thin where i can see my scalp very good in some places ):
MarissaRae
Newbie
 
Posts: 2
Joined: Wed Sep 14, 2011 5:56 pm

Re: rebif & hair loss

Postby nadmora » Sun Sep 25, 2011 10:32 am

I have been noticing hair loss but not noticeable and since i am a cosmetologist I have been using Nioxin every time I shampoo. And thank you for the advice about the iron which will also help my anemia. :-D
nadmora
Newbie
 
Posts: 1
Joined: Sun Sep 25, 2011 10:21 am

Re: rebif & hair loss

Postby Toadie » Sat Jan 28, 2012 5:51 pm

Hi,

I started on Rebif in October. I started noticing my hair getting thinner and falling out in November. I was getting quite worried. Luckily I had an appointment with my endocrinologist in early December. I know Rebif can affect your thyroid function, but I don't have a thyroid. I had lost a lot of weight (40 pounds over two months) and thought that could be why there was a problem. The blood tests showed that I was hyperthyroidic. (not sure if that is the right word) I got a lower dosage of my thyroid medicine and the hair loss stopped. It was almost immediate. It has since filled back in and looks normal now.

So I don't know if it will help, but get your thyroid levels checked if you are experiencing hair loss. Might be an easy fix like it was for me. :-D
Toadie
Newbie
 
Posts: 1
Joined: Sat Jan 28, 2012 5:29 pm

Re: rebif & hair loss

Postby LR1234 » Sun Jan 29, 2012 4:21 am

My hair has been falling out loads and I am not on rebif but other MS meds......get your liver enzymes checked as sometimes that can contribute to problems (mine did)
LR1234
Family Elder
 
Posts: 1505
Joined: Wed Feb 11, 2009 4:00 pm
Location: California


Return to Rebif

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service